I have chronic pain due to degenerative joint disease and fibromyalgia that all started after a near fatal auto accident. I am currently on Celexa and Methadone and I have gained over 30 lbs. Will a combination of these 2 meds cause you to gain wight? I weigh more than I ever have and more than I did when I had my son. I used to have a really high metabolism. I had a hard time gaining enough weight when I was pregnant. Now, no matter what I do or try I either gain more weight or don't lose anything. Please help! Is there another combination of meds I can use? Do these meds alone or together cause weight gain?
Welcome to the PM community.
It is known that opiates do cause sugar cravings and weight gain. A different medication may help though. I know that I struggle with my weight and the sugar cravings too. I use to take Elavil for my Fibro and it was horrible as all I wanted was sweets.
I suggest speaking to your Doctor about trying something different. I have a strict rule for myself and that is no sweets after 4pm and I try and have dinner before 5pm and exercise before bed.
I know it is very hard to exercise with chronic pain and dieting is not an answer either as a healthy diet is the best option.
Maybe a program like weight watchers may help. I know it helps me when I do it as I have someone else to "compete" with:)
Having to weigh every week and having a goal also helps.
I just started taking Lyrica, however I believe we just have to watch our food intake and what we eat. I do exercise three days a week . I an still about 30 lbs over weight but even on drugs that have a history of weigh gain I have lost 60 lbs by simply not giving in to the wrong foods at the wrong time . I wish all well
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.